Jun 5, 2003
One year ago I stopped my combination therapy (Sustiva/Zerit/Epivir). I hoped to gain some more fat in my face and to loose my bloated stomach. On year off meds and I am quite discouraged with my results: I do not see any difference. CD4 have gone from 800 to 400, VL from undetectable to 60K. Is there any evidence that metformin helps reducing the bloated stomach? Is it true that it takes more than 1 year for some fat to restore in the face? Is there anybody who has seen this effect (fat back in the face) after stopping therapy? Do you think that with my current numbers it is safe to stay off therapy? Thanks a lot
| Response from Mr. Vergel
There is no evidence right now that facial wasting can be reversed after 48 weeks from the switch studies we have. There was some fat increase in the extremities when people were swicthed from Zerit to Ziagen but their perception of facial wasting did not change. It may take a long time for you to see improvements. For the belly there is nothing better than exercise. Metformin has shown some benefit in some studies but people also lose weight on it. Growth hormone has also shown benefits but is yet to be approved for lipodystrophy and the 4 mg/day dose costs $4000 a month. Your numbers are starting to deteriorate. But your T cells are still high and your VL is climbing. You may want to talk to your doctor about the pros and cons of starting therapy. If you decide to start, I would consider taking a combo that is simple and potent, and that it does not generate as much increase in lipids and lipoatrophy. Talk to your doctor about Zerit/AZT/Videx free combos to minimize lipoatrophy. Ziagen, Epivir and Viread may be friendlier nucleosides. Nelson
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risks Of Contracting AIDS From Sex With A Prostitute
- Blowjob From A Prostitute Worried I Have AIDS
- Risks Of Contracting AIDS From Blowjob From A Prostitute
- Achy Balls After French Kissing Worried I Have HIV
- Coated Tongue After Receiving Oral Sex Worried I Have HIV
- Eye Floaters After Touching Precum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.